Alert archive / Mississippi / River Flood Advisories in 2011
River Flood Advisory 15, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Dec 2, 2011, 1:33 PM CST for Claiborne County, Jefferson County, Warren County, Mississippi; Madison Parish, Tensas Parish, Louisiana. It was in force for 20 days.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2011, 1:33 PM CST (19:33 UTC)
- Expired
- Dec 22, 2011, 11:00 AM CST
- In force
- 20 days
- Issued by
- NWS Jackson, MS
Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Vicksburg (VCKM6).
- Action stage
- 35 ft
- Minor stage
- 43 ft
- Moderate stage
- 46 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Dec 2, 10:00 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Dec 2, 10:00 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CST FRI DEC 2 2011 .UPDATE...MOSTLY CLEAR SKIES PREVAIL ACROSS THE ARKLAMISS WITH JUST A FEW HIGH CLOUDS STREAMING OVER THE AREA. THIS WILL CONTINUE THROUGH THE DAY WITH WARMER TEMPS THAN THE PAST FEW DAYS UP IN THE MID 60S. THE WARMING TREND WILL CONTINUE FOR THE NEXT COUPLE OF DAYS BEFORE THE RAIN MOVES LATE IN THE WEEKEND. THE CURRENT FORECAST IS ON TRACK AND NO UPDATES ARE NEEDED AT THIS TIME./15/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A FEW STREAKS FOR CIRRUS WERE CROSSING MOSTLY CLEAR SKIES THIS MORNING WITH TEMPS AT OR BELOW FREEZING FOR A THIRD MORNING IN A ROW...MAINLY BETWEEN 29 AND 33 DEGREES. A FEW LOCATIONS IN ERN MS WERE DIPPING INTO THE MID 20S HOWEVER GROUND MOISTURE WAS MUCH LESS TODAY AND VERY LITTLE FOG WAS OCCURRING. HIGHS THIS AFTERNOON SHOULD MAINLY PEAK AT 61-66F WHICH WAS CLOSE TO MAV GMOS NUMBERS. OTHERWISE...DRY WEATHER PATTERN WILL HOLD FOR ANOTHER TWO DAYS WITH MOISTURE STARTING TO INCREASE MORE RAPIDLY SATURDAY. MEANWHILE... AFTERNOON RELATIVE HUMIDITIES OF 25 PERCENT WILL BE COMMON TODAY ALONG WITH VERY LIGHT ELY WIND FLOW. PWATS REMAINED UNDER 0.2 INCHES BUT LATEST SATELLITE IMAGERY NOW SHOWED 0.5 INCH AIR STREAMING UP THE SABINE RIVER VALLEY AND NEAR 1 INCH AIR PUSHING NWD THROUGH THE I-35 CORRIDOR OF CENTRAL TX. THIN HIGH LEVEL CLOUDS WILL STEADILY INCREASE THROUGH TONIGHT. AS THE UPPER SHORTWAVE RIDGE CROSSES THE REGION FROM THE WEST MOISTURE WILL BE THICKENING ALOFT AND ALSO DEVELOPING FROM THE SW LATE TONIGHT AND SATURDAY. LOWS TONIGHT WILL RANGE IN THE 30S TO LOWER 40S. ON SATURDAY...FILTERED MORNING SUNSHINE WILL ALLOW TEMPS TO CONTINUE WARMING TO THE 65-71F RANGE FOR THE AFTERNOON. CLOUDS SHOULD BE MORE PREVALENT BY EVENING AND CONTINUE TO INCREASE SATURDAY NIGHT WITH A FEW SHRA BREAKING OUT ALONG THE MS RIVER AND POINTS WEST...MAINLY AFTER MIDNIGHT. AN EXTENSIVE FETCH OF PACIFIC MOISTURE ON SWLY FLOW ALOFT AND THE INCOMING SURFACE COLD FRONT MOVE CLOSER TO THE REGION SO THAT SOME LOWER LEVEL UPGLIDE CLOUDS ON THE 290-295K ISENTROPIC SURFACES SHOULD START SHOWING UP AS EARLY AS SUNDOWN SATURDAY EVENING. THOSE CLOUDS THEN ESPECIALLY INCREASE AFTER MIDNIGHT WHEN AN ISOLATED ELEVATED TSRA CANNOT BE RULED OUT IN OUR NWRN ONE THIRD OF THE CWFA. THE LOWEST TEMPS WILL BE MUCH MILDER SATURDAY NIGHT AND IN THE UPPER 40S TO MIDDLE 50S OVER A WIDE AREA FOR DAYBREAK SUNDAY. WETTER DAYS TO FOLLOW./40/ .LONG TERM...SUNDAY THROUGH NEXT WORK WEEK...SOMEWHAT UNSETTLING TRENDS ARISING IN THE LATEST NUMERICAL WEATHER MODEL OUTPUT...IF THE USUAL AIM IS AT EXPLICIT FORECAST ACCURACY. THE WORRISOME TREND IN QUESTION IS THE SLOWING OF ARRIVAL AND PROGRESSION OF A STOUT AND RAIN-PRODUCING FRONT ACROSS THE REGION. PREVIOUS EXPECTATIONS WERE THAT THE FRONT AND ITS ATTENDANT RAIN WOULD BE AFFECTING A LARGE PORTION OF THE ARKLAMISS BY SUNDAY...WITH RAIN CLEARING SOMETIME BEFORE TUESDAY NIGHT. NOW IT SEEMS MULTI-MODEL CONSENSUS IS ARGUING FOR THE RAIN TO NOT BE IMPACTING THE BULK OF THE REGION UNTIL PERHAPS MONDAY WITH RAIN NOT CLEARING UNTIL SOMETIME WEDNESDAY. FURTHER COMPLICATING MATTERS IS THAT INFERRED MODEL CONSENSUS IS DERIVED FROM AVERAGING FAST SOLUTIONS OF THE GFS AND ITS ENSEMBLE MEAN AND SLOWER SOLUTIONS OFFERED BY THE NAM AND EUROPEAN MODEL...WITH THESE OPPOSITE ENDS OF THE SPECTRUM BEING SEPARATED BY A RATHER WIDE MARGIN. AT THIS POINT THE SLOWER TREND PROBABLY REPRESENTED BEST BY THE EUROPEAN MODEL SEEMS THE WAY TO GO. THE LATTER DECISION HINGES ON THE LA NINA ATMOSPHERIC SETUP BEING SUGGESTIVE OF COLD FRONTS STRUGGLING TO PUSH SOUTHEAST INTO THE LOWER MS VALLEY IN SITUATIONS WHERE THE MEAN UPPER LEVEL TROUGH AXIS IS ANCHORED OUT WEST. ALSO OF INFLUENCE IS THE FACT THAT STATISTICS SHOW THE EUROPEAN MODEL TO BE GENERALLY OUTPERFORMING THE GFS MODEL IN THE LONGER RANGE. WITH ALL THIS BEING SAID I MADE SOME FAIRLY SIGNIFICANT CHANGES TO THE GFS-BASED STATISTICAL POP/TEMP GUIDANCE (MEX)...SLOWING ONSET OF HIGHEST POPS FROM WEST TO EAST SUNDAY INTO MONDAY WHILE INCREASING POPS SOMEWHAT ON THE "BACKEND" OF THINGS TUESDAY NIGHT AND WEDNESDAY. SLOWER FRONTAL PUSH ALSO IMPACTED THINKING ON TEMPS AND MEX HIGHS/LOWS RAISED FOR MOST SPOTS SUNDAY NIGHT THROUGH TUESDAY NIGHT...WITH THE EUROPEAN MODEL DEPICTING MODIFIED ARCTIC SURGE INTO THE REGION BEING DULLED MORE THAN THE GFS. LONG PERIOD OF DREARY WEATHER STILL ANTICIPATED WITH RAINFALL TOTALS AT LEAST ONE TO TWO INCHES LOOKING LIKELY FOR MANY FOLKS WITH THIS EVENT...BUT ESPECIALLY NORTHWEST OF THE NATCHEZ TRACE. MODELS ARE SUBTLY SHIFTING THE EXPECTED AXIS OF HEAVIEST RAINFALL (4+ TOTAL INCHES) FURTHER NORTHWEST...WHICH ACTUALLY FITS A LITTLE BETTER WITH LA NINA CLIMATOLOGY. HOWEVER...IT STILL SEEM MY FAR NORTHWEST ZONES COULD STILL BE IN LINE TO BE ON THE SOUTH EDGE OF THIS HEAVIEST RAIN STRIPE. LOCALLY HEAVY RAINFALL STILL SEEMS LIKE THE BIGGEST CONCERN WITH THIS SYSTEM...BUT CONSIDERING MODEL UNCERTAINTY AND PROBABLE LACK OF TREMENDOUS RAINFALL RATES IT STILL SEEMS LIKE THIS RISK DOES NOT WARRANT OFFICIAL MENTION IN THE HWO QUITE YET. EMBEDDED THUNDERSTORMS ARE POSSIBLE ALONG AND WELL BEHIND FRONTAL ZONE...BUT IT IS STILL HARD TO SEE A GREAT POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AT THIS POINT SINCE INSTABILITY IS MARGINAL AND NEARLY ALL OF THE PRECIPITATION SHOULD BE ANAFRONTAL AND OCCURRING OVER THE TOP OF A RATHER STABLE BOUNDARY LAYER. THE LAST POSSIBLE CONCERN IS THE POTENTIAL FOR A SWITCH TO SOME FORM OF WINTRY PRECIP LATE TUESDAY INTO WEDNESDAY BEFORE PRECIPITATION ENDS IN NORTHWEST ZONES. HOWEVER...LATEST MODEL TRENDS SUGGEST THIS RISK IS PRETTY LOW AND THUS NOT WARRANTING A MENTION IN THE HWO AT THIS JUNCTURE. AFTER THIS FRONTAL ZONE AND ITS ASSOCIATED RAIN CLEAR (HOPEFULLY BY WEDNESDAY NIGHT) WE CAN ANTICIPATE TEMPERATURES AT LEAST A LITTLE BELOW NORMAL THROUGH THE END OF NEXT WORK WEEK. HOWEVER...THE PATTERN WILL LIKELY REMAIN A BIT UNSETTLED AND DOES NOT GIVE HIGH CONFIDENCE THAT THE REST OF THE WEEK WILL REMAIN ENTIRELY DRY. /BB/ && .AVIATION...EXPECT VFR CONDITIONS FOR TODAY/TONIGHT WITH CIRRUS LEVEL CLOUDS EDGING IN FROM THE W. SURFACE WINDS WILL BE FROM THE EAST AT AROUND 4-7KTS AND BECOME MORE SELY LATE TONIGHT THROUGH SATURDAY. VFR HIGH LEVEL CLOUDS WILL PREVAIL ON SATURDAY AS WELL BEFORE A STORM SYSTEM ARRIVES FOR THE SECOND HALF OF THE WEEKEND./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 37 69 54 / 0 6 7 16 MERIDIAN 65 31 69 48 / 0 6 6 11 VICKSBURG 65 37 71 56 / 0 7 8 32 HATTIESBURG 66 37 71 52 / 0 8 9 9 NATCHEZ 65 43 71 57 / 0 7 7 22 GREENVILLE 62 38 67 55 / 0 7 11 48 GREENWOOD 64 37 70 54 / 0 7 7 37 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 40/50
Hazardous weather outlook, Dec 2, 4:15 AM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 415 AM CST FRI DEC 2 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 415 AM CST FRI DEC 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 1:33 PM CST | River Flood Advisory | JAN | Bolivar, Washington | 20 days |
| Dec 2, 1:33 PM CST | River Flood Advisory | JAN | Issaquena, Washington | 20 days |
| Dec 2, 1:33 PM CST | River Flood Advisory | JAN | Adams, Wilkinson | 20 days |
Nearby
River Flood Advisories in Mississippi, 2011River Flood Advisories in Louisiana, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.